Background: Interstitial pneumonitis is a rare reaction in a previously irradiated area of pulmonary or thoracic lesion after treatment with anticancer drugs such as taxanes. Case presentation: A 66-year-old man presented with a fever and dyspnea after treatment with cabazitaxel for castration-resistant prostate cancer. He was treated with an intravenous broad-spectrum antimicrobial agent, however he complained of dyspnea and had a pulse oximetric saturation of 80% while breathing room air. The patients had been treated for bone metastases with 37.5 Gy to the thoracic spine (Th 7) as a local radiotherapy. Radiological images showed pulmonary interstitial opacities in the irradiated field of the both lungs. The steroid pulse therapy was started. The patient's dyspnea disappeared and the interstitial opacities had also improved. Conclusions: This report is a case of interstitial pneumonitis in a castration-resistant prostate cancer patient receiving cabazitaxel after thoracic radiation therapy.
ASJC Scopus subject areas